It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I've had increasing Anxiety due to a physical ailment over three months ago. I was on Xanax (.5mg) to help me get to sleep, but never got more then two hours of sleep at a time then would be up fighting to get back to sleep (most of the time needing more Xanax! This condition has progressed to GAD and I've become so bad, I'm pacing the house day and night in a horrible state of anxiousness, panic and totally stressed and tense constantly! Where as I've only been on the Xanax for sleep at the beginning of this all, as of the past month and a half I've also needed it during the day! I'm currently on about (.75mg-1mg.) total and I'm afraid of getting more on it and never being able to get off it! I've tried cutting the dose a little but it's really hard fighting the feeling inbetween.
I've just started Lexapro that my G.P. gave me a months samples of. I've been putting off taking them for over a month due to all the negative things I've heard about ADS. I also don't want to be dependant on these indefinately as it seems MOST people who get on them are! It seems anybody who's on them for a while, can't get off without HORRIBLE side effects and then going back to their previous state before getting on them. Then there's the problem where alot of people only get partial relief and need to be on a "multiple barrage" of drugs to synthetically induce "LIFE" for them!!! If this Lexapro does'nt work for me,, I'm not going through the Hell of trying various other ones, as so many do,, in search of the "magic" one that does work.
I've already lost (30) pounds, so I don't need to lose any more weight (normally I'm 185, I'm also a middle aged male). I have'nt slept in almost four months, so I don't need any more INSOMNIA (it's taking it's toll on my sanity and health). I know the side effect are different for everyone (mostly).
Modern science is WONDERFUL!!!! They create medicine that gives you WORSE SYMPTOMS FOR WEEKS then you're already suffering, with the 50/50 chance it may or may not work for you, then if not,, you become a GUINEA PIG for them to experiment on while they're scratching THEIR UNINFORMED HEADS!!! You can see how FED UP I am with the DRUG PUSHING companies and the Medical profession that's TOTALLY IGNORANT of what any of this stuff does or does'nt do!!! As long as they all get RICH over our MISERY that's all they care about!
So,, with all my fear of getting on these "wonderful" ADS (especially after reading and hearing of all the people who CAN'T WAIT to get off them) I need advise on taking the plunge into this "Lexapro".
I started today at a VERY SMALL dose just to see what effect it would have. I took a quarter of a 10mg tab at noon. Twenty minutes later I went for a walk and my legs felt like they had heavy weights tied to them! Shortly after, I felt like I was in a fog, slightly dizzy, very groggy, and where as, I've had problems trying to catch my breath (due to the GAD) before taking the pill,, Now it was twice as bad, it felt like someone was standing on my chest while I was trying to catch my breath!! About five hours later these effects wore off and I went into my usual Anxiety, queezy feeling and ultra high nervous feeling that's been worse daily as this thing progresses.

I'm afraid if I immediately jump to .5mg I'll be hit worse and will just quit trying! Also, what experience has anyone had with taking these things for a short time and getting off it without residual feelings or falling back into their "old" previous condition? I've heard that happens often and then you can't get back on the same AD because your body is then immune to it (so starts the re-experimenting with other ADS) It's all a NIGHTMARE TO ME!!
Any advise on how long I should stick with a quarter of a pill (or if that's even going to help me wean on)? How bad will it be then going to a half,, then a quarter and finally the whole .10mg? What are the odds of this stuff helping me get off the Xanax and get my sleep pattern back? Any feedback on any of this is appreciated since if this does'nt work,, I've tried natural/herbal supplements and cures, but nothing else helps this feeling. I'm getting worse daily and can't contend with the injury that still drives me insane and which was the cause of all this horror!!!

Thanks for any advise or feedback!!

MMS1
[QUOTE=cshore]Hi MMS1,

I was also very resistant to start Lexapro, but when I couldn't stand that shortness of breath feeling anymore, and asthma meds weren't working, I decided to finally give it a try. AND I am so happy I did!!
I have been on Lexapro now for about 2 mos and still only take a half of the .10 pill. I can take deep breaths now and feel the air going into my lungs so I now know that this problem was definelty due to anxiety. NOT ASTHMA!!I just hope it continues to work at this low dosage. I did have terrible insomnia the first 3 nights, but not anymore. That was my only side effect. I think you should give it a try you may have some side effects at first, but you will feel great after that.
If I may ask, what happened to you to start all of this crap??
C.[/QUOTE]


Hi cshore,
I have another post on under the Anxiety heading of this board which only got one reply. That's why I re-posted this new one. Anyhow, the other post is currently on page (3) and titled "Really Scared, Need Advise On Lexapro"! If you read that post, it'll give a whole run down on what led up to this NIGHTMARE I'm living day and night ever since!!
Also, did you start on .5mg? What time of the day do you take it? I was afraid to take it in the evening due to that reason,, I've heard too many have had Insomnia as a side effect, and that's my biggest fear on these things,,, I need to figure out how I'm going to get my sleeping pattern back again "naturally". Then there's the concern that the phyical problem which caused this and still exists (see the other post) will continue to feed the anxiety and insomnia as it has from the beginning. I'm worried that even if the Lexapro gets rid of the anxiety and depression,, it will be a never ending battle to keep me level as long as I can't contend with this condition!

Thanks for your reply and concern,, hope you stay well and keep in touch!

MMS1





All times are GMT -7. The time now is 08:01 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!